background-defaultbackground-default
logo-pwa

The Nationthailand

Add to Home Screen.

Add
Close
THURSDAY, October 06, 2022
nationthailand
Ministry probing death of 60-year-old patient after vaccination

Ministry probing death of 60-year-old patient after vaccination

FRIDAY, March 26, 2021

The Ministry of Public Health is investigating the case of a 60-year-old patient who suffered from abdominal aneurysm and died after receiving a Covid-19 vaccine due to rupture of the aneurysm, Dr Sophon Mekthon, chairman of the government's subcommittee on Covid-19 vaccine management, said.

Aneurysm is an excessive swelling of the wall of an artery.

This is the first death reported in Thailand since vaccination began on February 28.

“Our guess is that the death might not be related to the vaccine, as an abdominal aneurysm can burst at any time and about 20 per cent of patients display no symptoms prior to the rupture,” he said.

Sophon added that so far there had been only two reports of severe side-effects from vaccination in Thailand. In the other case the patient has developed urticaria after getting the vaccine. Urticaria, also known as hives, is a skin rash caused by a reaction to food, medicine or other irritants.

“We are looking into both cases in detail to determine if the symptoms are vaccine-related,” he said.

“Other minor side-effects that are common are fever, muscle pain and redness at the injection areas, which usually go away in 1-2 days,” he said.